MAUDE Adverse Event Report: ABBOTT MEDICAL KIT BIG CURVE DELIVERY SHEATH; DRG BIG CURVE SHEATH

ABBOTT MEDICAL KIT BIG CURVE DELIVERY SHEATH; DRG BIG CURVE SHEATH
Model Number MN13650
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a drg trial procedure on (b)(6) 2023 there was a complication with the drg big curve sheath.The physician was trying to advance the sheath towards the target location at the right l5 drg when he was having trouble directing it.He removed the sheath and guide wire from the epidural needle, and when he did the distal end of the big curve sheath broke off and remained in the patient.When the sheath was removed it was clearly visible that a part of it was missing.This was also confirmed with x-ray imaging showing the radiopaque distal tip of the sheath.It was also confirmed with lateral x-ray imaging that this piece was not in the epidural space.It was posterior to the lamina at that spine level.The trial physician did not have the means to retrieve it, and it was abandoned inside the patient.The procedure was still completed as planned, and the patient did not appear to have any further complications.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
KIT BIG CURVE DELIVERY SHEATH
Common Device Name
DRG BIG CURVE SHEATH
Manufacturer (Section D)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer (Section G)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer Contact
heidi syndergaard
6901 preston road
plano, TX 75024
9723098000
MDR Report Key16880819
Report Number1627487-2023-02068
Device Sequence Number12578272
Product Code PMP
UDI-Device Identifier05415067025616
UDI-Public05415067025616
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMN13650
Device Catalogue NumberMN13650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRG LEAD (X2)
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale
Patient Weight113 KG